Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 301, NWS Fort Worth, TX

September 15, 2005Denton County, Tarrant County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Sep 15, 2005, 2:47 PM CDT for Denton County, Tarrant County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 15, 2005, 2:47 PM CDT (19:47 UTC)
Expired
Sep 15, 2005, 3:45 PM CDT
In force
58 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

Counties Denton County, TX, Tarrant County, TX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 2:28 PM CDT, 19 minutes earlier.

Area forecast discussion, Sep 15, 2:28 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
228 PM CDT THU SEP 15 2005

.DISCUSSION...
OUTFLOW BOUNDARY IS MOVING ACROSS DFW METROPLEX RIGHT NOW. SHORT
LINE OF THUNDERSTORMS FROM POSSUM KINGDOM LAKE TO DENTON IS MOVING
EAST AND BUILDING SLOWLY SOUTHEAST. WOULD EXPECT FURTHER
INITIATION ON THE BOUNDARY THIS AFTERNOON. COVERAGE WILL LIKELY BE
SCATTERED THIS AFTERNOON/EVENING WITH SOME SHORT BROKEN LINES.
CONVECTION WILL CONTINUE INTO THE OVERNIGHT HOURS IN THE SOUTH AND
LEAVE THE CWA FRIDAY MORNING.

ALTHOUGH WE WILL HAVE A NORTH WIND ACROSS THE AREA...THE MUCH COOLER
AIR WILL REMAIN WELL TO THE NORTH IN OKLAHOMA. I SEE US JUST COOL
ENOUGH TO HAVE A VERY ENJOYABLE DAY SATURDAY. THERE WILL BE SOME
DRYING...SO MORNING TEMPERATURES WILL BE REFRESHING AND
FRIDAY/SATURDAY AFTERNOON TEMPERATURES WILL BE QUITE
PLEASANT...UPPER 80S TO LOW 90S.

SUBTROPICAL RIDGE BUILDS BACK OVER US BY SUNDAY AND REMAINS IN
PLACE FOR REST OF THE PERIOD...SO LOOK FOR HIGHS IN THE UPPER 90S
AND LOWS IN THE 70S. THIS IS 5 TO 8 DEGREES ABOVE
CLIMATOLOGY...SO THOSE WHO GET RAIN OUT OF THIS SYSTEM NEED TO
ENJOY IT. OVERALL...LOOKS LIKE THE DRY PATTERN MAY PERSIST FOR THE
NEXT COUPLE OF WEEKS. 84

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  70  89  68  93 /  40  10   0   0
WACO, TX              73  92  71  94 /  50  20  10   0
PARIS, TX             66  84  63  89 /  50  10   0   0
DENTON, TX            67  87  65  92 /  40  10   0   0
MCKINNEY, TX          67  87  66  93 /  40  10   0   0
DALLAS, TX            69  89  68  94 /  40  10   0   0
TERRELL, TX           70  86  68  94 /  50  20  10   0
CORSICANA, TX         73  89  70  94 /  50  20  10   0
TEMPLE, TX            73  92  71  96 /  40  30  10   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

/84
Hazardous weather outlook, Sep 15, 11:30 AM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1130 AM CDT THU SEP 15 2005

.UPDATED...
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-161100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
1130 AM CDT THU SEP 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A COOL FRONT...AND SEVERAL OUTFLOW BOUNDARIES IN ADVANCE OF THE
FRONT...WILL MOVE ACROSS NORTH TEXAS TODAY AND TONIGHT. CONVERGENCE
ALONG THE VARIOUS BOUNDARIES WILL BRING A CHANCE OF THUNDERSTORMS TO
ALL OF NORTH TEXAS. SOME STORMS MAY BRIEFLY BECOME SEVERE AND
PRODUCE LARGE HAIL AND DAMAGING DOWNBURST WINDS...ESPECIALLY THIS
AFTERNOON AND EARLY EVENING. LOCALLY HEAVY RAIN AND CLOUD TO GROUND
LIGHTNING WILL ALSO PRESENT HAZARDS.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORM CHANCES WILL LINGER FRIDAY MORNING...MAINLY ACROSS THE
SOUTHEAST HALF OF NORTH TEXAS...SOUTHEAST OF A BONHAM...
WAXAHACHIE...COMANCHE LINE. THUNDERSTORM CHANCES WILL DECREASE
DURING THE AFTERNOON...ONCE THE COOL FRONT SLIDES SOUTH OF ANY GIVEN
AREA.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON...WHEN
AND WHERE PARTICULARLY STRONG THUNDERSTORMS DEVELOP.

26

In the hours before

Special weather statement, Sep 15, 1:23 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
123 PM CDT THU SEP 15 2005

TXZ100>102-115>117-151900-

JACK-PALO PINTO-PARKER-STEPHENS-WISE-YOUNG-
123 PM CDT THU SEP 15 2005

...SIGNIFICANT WEATHER UPDATE...

AT 123 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING SOUTH BEND AND GRAHAM IN
YOUNG COUNTY...TO 5 MILES SOUTHEAST OF JACKSBORO...TO DECATUR. THE
LINE AS A WHOLE WAS MOVING SOUTH AT 20 MPH...BUT INDIVIDUAL STORMS
IN THE LINE WERE MOVING EAST-NORTHEAST NEAR 40 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE BRAD...GRAFORD...IVAN...
MINERAL WELLS...PERRIN...RENO...SALESVILLE...SOUTH BEND...
SPRINGTOWN...VINEYARD...MINERAL WELLS STATE PARK AND POSSUM KINGDOM
STATE PARK.

LOCALLY VERY HEAVY RAINFALL AND WIND GUSTS TO 40 MPH ARE LIKELY WITH
ANY OF THE STRONGER STORMS EMBEDDED IN THIS LINE. SOME PEA-SIZED HAIL
COULD POSSIBLY OCCUR AS WELL.

05/
Special weather statement, Sep 15, 2:12 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
212 PM CDT THU SEP 15 2005

TXZ101>103-115>118-151945-

DENTON-JACK-PALO PINTO-PARKER-STEPHENS-TARRANT-WISE-
212 PM CDT THU SEP 15 2005

...SIGNIFICANT WEATHER UPDATE...

AT 212 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF
DECATUR TO 8 MILES SOUTHWEST OF BRIDGEPORT TO 15 MILES NORTHWEST OF
MINERAL WELLS...MOVING SOUTHEAST AT 15 MPH. HOWEVER...INDIVIDUAL
STORMS IN THIS LINE WERE RACING EAST-NORTHEAST AT 45 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE ARGYLE...AURORA...
BARTONVILLE...BOYD...BRAD...BRIAR...CORRAL CITY...DECATUR...DOUBLE
OAK...FLOWER MOUND...GRAFORD...HASLET...IVAN...JUSTIN...MINERAL
WELLS...NORTHLAKE...PECAN ACRES...PERRIN...RENO...ROANOKE...
SALESVILLE...SPRINGTOWN...TROPHY CLUB...MINERAL WELLS STATE PARK AND
POSSUM KINGDOM STATE PARK.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL TO BETWEEN
1 TO 2 INCHES LOCALLY...PEA-SIZED HAIL...AND WIND GUSTS TO 40 MPH
CAN BE EXPECTED FROM STRONGER STORMS.

ANY LOCALIZED...VERY HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW
LYING AREAS SUCH AS DITCHES AND UNDERPASSES...AS WELL AS STREET
FLOODING WHICH MAY CAUSE HYDROPLANING.

05/

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 2:18 PM CDTSevere Thunderstorm WarningFWDWise42 min
Sep 15, 2:24 PM CDTSevere Thunderstorm WarningFWDJack51 min
Sep 15, 2:33 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Parker57 min
Sep 15, 3:25 PM CDTSevere Thunderstorm WarningFWDDallas65 min
Sep 15, 4:26 PM CDTSevere Thunderstorm WarningFWDDallas38 min
Sep 15, 4:28 PM CDTSevere Thunderstorm WarningFWDPalo Pinto45 min
Sep 15, 4:46 PM CDTSevere Thunderstorm WarningFWDKaufman59 min
Sep 15, 4:59 PM CDTSevere Thunderstorm WarningFWDHood, Parker61 min
Sep 15, 5:43 PM CDTSevere Thunderstorm WarningFWDSomervell32 min
Sep 15, 5:55 PM CDTSevere Thunderstorm WarningFWDVan Zandt45 min
Sep 15, 6:03 PM CDTSevere Thunderstorm WarningFWDJohnson19 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.